Welcome to a great site for information, help and understanding of SLE and other lupus subsets. I am not a medical doctor and can only talk of my own personal experience as a lupus patient.
I have had SLE for over 30 years and find this the best site to come to personally for being able to ask ansolutely any question at all. I too have APS/Hughes, amongst tons of other things, most of them connected to SLE others not. |I have a problem with blood clots too, so if you need to speak more about this, I will be here for you to talk to. Sometimes it seems that something is trivial to you, but whatever it might be you must come and ask and you will always find someone who will be willing to help you. We don't only discuss medical issues, the emotional side of any long term chronic illness is of parmount importance I believe, and this too needs addressing. I do hope that you can come and ask about anything that is bothering you.
The thing is with any mediction, side effects that happen with one person don't necessarily always happen with the next person. It is always best to keep a detailed log if you can of what you take, if it affects you in any way at all and the exact way in which it does this. Write it down so that you can present it to your rheumatolosit at your next visit. I personally have never known of costo being brought on by medications though.
The other part of your post asks about other medications and chest pains. You must be very, very careful with what you take. Even medications from the pharmacy have to be checked, because of the interaction they "might" have with your prescribed medications. Some of our prescribed medications "may" cause stomach problems, gerd, ulcers and that type of thing. If anything bothers you, you must get to your doctor as quickly as possible, and start on the appropriate treatment. As I said before, not all medications affect all patients in the same way though.
The other thing I was gong to say is to be careful of taking co-codamol. Codein containing medications can become addictive in some peopele - again not everyone. I did my own research and got together some information on this a while ago.
Costochondritis is so very painful to have, and I am sorry to hear that you might have it also. Regarding methotrexate - I have been taking this for about 14 years but I have had problems with costo for a lot longer than that, so in my case it isn't connected to metho at all. One thing I noted when you spoke of pleurisy was the connection you made to breathlessness. I have pleurisy on occasion and in my case it isn't always associated with very bad breathlessness. Usually the pleuriy present with horrid, short sharp pains in the chest and back area, and panting for breath when the pain hits which is sure to cause you to get out of breath. That is only my experience of it though.
Testing for blood clots is a very simple procedure, blood tests and if there is a suspected problem, then a doppler scan. The thing is whilst you are waiting for all of this tohappen, you are given tummy injections to dsperse any clot. I do my injections at home whilst I am waiting for the scan. The blood clots can be dealt with quite quickly if diagnosed early enough. Again, if anything "feels" not quite right to you, then it isn't right. Go to your doctor if at all possible straight away. If you have a long wait for an appointment, then go to the emergency room at the hospital.
My favourite saying is "ask, ask and ask again". Never come away from the seeing a doctor, whatever his field, feeling that you should have asked more. Write everything down you wish to talk about and go from there. Don't let them off the hook.
Well, I have been away from the board for a long time, but I think I heve more than made up for it. I hope everyone is doing ok.